I am a 24 year old male, and I was diagnosed with GERD around a year ago after getting an upper endoscopy. I was prescribed Nexium, and it seems to be working very well. Sometimes, I have an issue where I wake up in the middle of the night and feel like I have to go to the bathroom. My stomach will cramp very badly. When I go and sit on the toilet, my stomach will cramp even more, and I'll break out into a cold sweat. I start feeling nauseous, and there's only a little in the bowl. Then, I will go back to bed, thinking it's just something I ate. Almost like clockwork, an hour or so later, the same thing will happen again. Except this time, after much straining, I will have watery diarrhea that nearly fills the bowl. My question is if this is GERD related, and if this is normal. Like I said before, this only happens every once in a while, and mainly in the middle of the night. It doesn't matter if I've eaten something spicy or not. Thanks!
Any health problem that disturbs your sleep and wake you up in the middle of the night is a matter of concern. A complete evaluation by a gastroenterologist has to be done.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
I have recently been diagnosed with acid reflex after an upper GI....this after several months of stomach aches, stomach gnawing.....I do not seem to have a lot of issues with burning and throat issues. Over the last couple of months, I have had about 4\5 incidents where I have gotten stomach cramps and then diarrhea - but I do not have to strain....as soon as I sit down @!@!........anyway, one of these times, I had really severe cramps and diarrhea (3 times) - I went on Zantac 150 twice a day for about 8 weeks......this seemed to help, although my diet has been so modified to be bland, not sure if it was the diet or the pills - Also have times when for no apparent reason, I feel warm, lightheaded, faint....weird....lasts about 5-10 minutes?? Have you ever felt like that - I am wondering if it may be the pills (I have been off them for about 2 weeks and since I took one last night, I have had two spells....Anyway, I am beginning to think that I might also have a food allergy or intolerance - for the last 10-12 weeks, I have been eating chicken, rice, vegetables, baked potatoes and fruit......figuring that gluten and lactose intolerance are the most common ones.......when I eat other things, it tends to bother the stomach. I have started keeping a food diary listing everything that I eat and drink and how I feel, etc....It might help you to keep a daily diary....list what you eat and drink, list any incidences of cramps or diarrhea,,,and any other symptoms that you might experience....you might find that the food and cramps\diarrhea might be related......good luck
hello , this sounds like a side effect of the nexium..... they make my stomach cramp also but its worth it because they are the best acid reflux/ gerd medication thats on the market..... the indeed best...... God Bless and Good Health to you
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.